Hello, My son was diagnosed with diabetes type 2 several years ago. He changed his diet and has lost the weight. His sugar levels are still extremely high. He had been told that losing the weight and avoiding sugars that the diabetes would change. Now they have prescribed insulin, which he can not afford. But I have to wonder, is this really type 2?
I realize that these posts never get responses but if there is even just one person who could educate me or give some sort of information I would appreciate it.
If you could imagine how heartbroken I felt to watch him walk away from the pharmacy counter with no medicine. I can not begin to imagine how he feels. Years of lifestyle change, avoiding foods he likes, etc. for NOTHING.
Last edited by Stephanie S; 05-09-2011 at 07:54 PM.
It could be either T1 or T2. The bottom line is that if he needs insulin, then that is what he will need. He can't go on with high glucose levels. If he can't afford the insulin I would contact the local diabetes association and see what sort of patient assistance programs are available in his area.
The only way to tell (but not always for sure) is for antibody testing to be done to determine if he has T1. But it won't really affect his course of treatment.
Thank you Cora! He was able to get a 2 week sample from the Dr's office. Another concern I have is that he is afraid of needles so the Dr put his girlfriend in charge of administering the drug. My concern (and astonishment) is that the girlfriend is a known (to local ERs) drug addict and can not legally administer her own meds which are locked in a safe. He received the dial pen and I am concerned as he is light headed and jittery, I wonder if this is normal? He is on a low dose once a day and I have to wonder if this is from the wrong (too much) dose administered by her or is this normal for a beginner? She often gets things mixed up.
If he is on a once a day shot, it is probably lantus and shouldn't make him go too low. If he has been too high, it is possible that for a while normal blood sugars (or even just lower ones) will make him feel shakey. This goes away in a fairly short amount of time.